MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; EMBOLIZATION COIL

MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; EMBOLIZATION COIL
Model Number 45-480305-L
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the approved device history records indicated the lot met all release criteria.The coil was returned for evaluation.The delivery pusher and introducer sheath were not returned for evaluation.Visual inspection revealed the coil was not attached to the delivery pusher, and the proximal end of the coil was stretched.The hydrocoil's maximum time of exposure to fluid is 5 minutes before the gel starts to react.Beyond this timeframe, the coil will expand to its maximum od.The condition of the returned sample is consistent with the device being over-exposed to fluid beyond its timeframe.Based on the available information and the evaluation of the device, the reported coil break can be confirmed as the coil is not attached to the delivery pusher.The root cause of this complaint cannot be determined; however, the condition of the returned device is consistent with device being over-exposed to fluid beyond its timeframe, and the expansion of the implant may have caused the difficult withdrawal through the microcatheter, resulting in excessive retraction force being placed on the device which may have led to the implant coil separating from pusher.
 
Event or Problem Description
It was reported that treatment was being performed in the gastric artery.The hydrogel coil was extended out of the microcatheter to soften it; however, while bringing it back into the microcatheter, the coil detached half in and half out of the microcatheter.During withdrawal of the microcatheter and coil from the patient, the coil became stuck in the 5 fr.Femoral introducer sheath.The sheath, microcatheter, and coil in its entirety were removed together as a single unit from the patient.Femoral access was then gained in the left femoral artery to perform the procedure.The patient is reported to be stable and there was no reported patient injury.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6022890
Report Number2032493-2016-00244
Device Sequence Number18968983
Product Code KRD
UDI-Device Identifier00810170017872
UDI-Public(01)00810170017872(11)160309(17)210309(10)160309LC3
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/09/2021
Device Model Number45-480305-L
Device Lot Number160309LC3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2016
Initial Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1